Hail, Forsyth
- When
- April 2, 3:53 PM EST to 4:00 PM EST
- Where
- Forsyth County, 4 mi NNW of Big Creek
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.167, -84.217
The public reported penny-sized hail near Georgia Highway 9.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 2, 1:45 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT SUN APR 2 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) WEAK BOUNDARY ORIENTED ROUGHLY NORTHWEST TO SOUTHEAST ACROSS PORTIONS OF NORTHEAST GEORGIA WILL LIKELY BE THE FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT THIS EVENING. MODIFIED SOUNDING GIVES CAPES NEAR 2000 J/KG AND LAPS ANALYSIS HAS LIS NEAR -6 TO -7C ALREADY THIS AFTERNOON. MINOR CONVECTION MANAGED TO MAKE ITS WAY ACROSS SOUTHERN TENNESSEE AND AT THIS TIME IS SLIDING DOWN THE WARM FRONT IN NORTHEASTERN GEORGIA. ACROSS THE REST OF THE STATE...LACK OF DEEP SHEAR WILL LIKELY RESULT IN ONLY MARGINAL SEVERE LEVELS FOR ANY STORM THAT MIGHT DEVELOP...BUT IN THE VICINITY OF THE WARM FRONT...INCREASED SHEAR MAY GIVE MORE POTENTIAL FOR SEVERE THUNDERSTORMS. EITHER WAY...SEVERE POTENTIAL IS STILL ONLY ISOLATED FOR THIS EVENING. SECOND ROUND OF THUNDERSTORMS SHOULD MOVE THROUGH EARLY MONDAY AS THE UPPER SYSTEM BEGINS TO ACTUALLY SWING THROUGH. WITH MORE UPPER SUPPORT...INCLUDING THE POSSIBILITY OF BRIEFLY FAVORABLE JET CONFIGURATION AND PVA ALONG WITH STRONGER WINDS ALOFT...STORMS MAY BECOME MORE ORGANIZED. HOWEVER...LACK OF SURFACE HEATING WILL LIMIT INSTABILITY...WITH CAPES BACK DOWN BELOW 1000 J/KG. THE LAST HURRAH OF THE SYSTEM WOULD BE MONDAY MIDDAY AS IT EXITS...IF THERE IS ENOUGH SUNSHINE TO PRODUCE SOME SURFACE INSTABILITY...STORMS MAY GET GOING ENOUGH TO GIVE US ONE LAST PUNCH. THUS...HAVE KEPT HIGH CHANCE POPS IN THROUGH MONDAY MORNING...AND CHANCE POPS IN THROUGH MONDAY AFTERNOON. VERY TIGHT GRADIENT REMAINS MONDAY AFTERNOON AS COLD FRONT EXITS THE STATE WITH 40KT WINDS PROGGED AT 850 MB. UNDER CONFLUENT NORTHWESTERLY FLOW ALOFT AS UPPER RIDGE BEGINS TO BUILD IN...THOSE WINDS SHOULD EASILY MIX DOWN. THUS...HAVE ISSUED A WIND ADVISORY FOR THE NORTHEAST MOUNTAINS FOR MONDAY AFTERNOON. LATER SHIFT CAN DECIDE IF THE ADVISORY NEEDS TO BE EXTENDED IN TIME OR SPACE. SHOULD SEE A PRETTY MARKED CHANGE IN HIGHS FROM TODAY THROUGH TUESDAY. MOST AREAS ARE ALREADY IN THE 80S AT AFD TIME TODAY. HIGHS MONDAY WILL DEPEND ON EXACT LOCATION OF THE FRONT...BUT STILL EXPECT LOW 80S FOR A GOOD PORTION OF THE STATE GIVEN ENOUGH SUN. AFTER THE FRONT MOVES THROUGH...A 7-10 DEGREE DROP IS EXPECTED FOR TUESDAY...WITH HIGHS MID 60S TO LOWER 70S. DID NOT GO AS LOW AS MOS PROGGED FOR MONDAY OR TUESDAY NIGHT. WITH 50S AND 60S TONIGHT THOUGH...THE 40S FOR MONDAY NIGHT WITH NORTHERLY SURFACE FLOW AND A SIGNIFICANT THETA-E TROUGH WILL BE A SIGNIFICANT CHANGE. KEPT UPPER 30S TUESDAY NIGHT RATHER THAN LOW- MID 30S EVEN WITH A WEAKENING GRADIENT...THIS SEEMS TO BE IN AGREEMENT WITH SURROUNDING OFFICES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) THE 12Z GFS HAS APPARENTLY SLOWED DOWN IN THE EXTENDED FROM THE PREVIOUS RUNS AND COME IN LINE WITH THE 00Z ECMWF. EARLIER RUNS OF THE GFS SEEMED TO WANT TO PHASE THE PLAINS LOW BY LATE WEEK WITH THE EASTERN CANADA LOW...BUT THE 12Z RUN HAS HELD THE LOW BACK A LITTLE. THIS WILL ALLOW THE UPPER RIDGE TO BUILD A LITTLE MORE AHEAD OF THE LOW...BRINGING MORE OF A WARM-UP TO THE SOUTHEAST BY THE WEEKEND WITH INCREASED RETURN FLOW ON THE BACKSIDE OF THE SURFACE HIGH. ENOUGH MOISTURE IS ASSOCIATED WITH THE WARM FRONT AHEAD OF THE LOW THAT POPS RETURN TO THE EXTENDED IN NORTH GEORGIA BY THURSDAY AND HANG AROUND TILL THE COLD FRONT CLEARS ON SUNDAY. EXPECT A GENERAL WARMING TREND UNTIL THE FRONT MOVES THROUGH...THEN TEMPS SHOULD LEVEL OFF BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 76 46 67 / 30 30 5 5 ATHENS 62 79 45 71 / 30 30 10 5 GAINESVILLE 62 77 44 69 / 40 40 10 5 ROME 59 77 42 70 / 40 30 5 5 COLUMBUS 63 82 50 72 / 20 20 5 5 MACON 58 83 47 73 / 20 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 PM TO 8 PM EDT MONDAY FOR DAWSON...FANNIN... GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE. && TDP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EDT SUN APR 2 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031615- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1213 PM EDT SUN APR 2 2006 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT NORTH TODAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE SOUTHEAST UNITED STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING...MAINLY BETWEEN NOON AND 8 PM. .DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS OVER PORTIONS OF NORTHERN ALABAMA AND NORTH GEORGIA WILL MOVE EAST AND THEN SOUTHEAST ACROSS GEORGIA DURING THE AFTERNOON. THE THUNDSTORMS WILL ENCOUNTERS INCREASINGLY UNSTABLE AIR OVER GEORGIA THIS AFTERNOON. CAPES WILL INCREASE TO 1000 TO 2000 ACROSS THE REGION THIS AFTERNOON ALONG WITH LIFTED INDICES DROPPING TO MINUS 2 TO MINUS 5. THEREFORE THERE EXISTS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR THE SEVERE THUNDERSTORMS WILL BE BETWEEN NOON AND 8 PM. AS THIS COMPLEX OF THUNDERSTORMS EXITS THE STATE...ANOTHER WAVE OF THUNDERSTORMS WILL BE GETTING ORGANIZED OVER THE TENNESSEE VALLEY AND THEN MOVE INTO GEORGIA AFTER MIDNIGHT TONIGHT. ALTHOUGH THE ATMOSPHERE OVER GEORGIA WILL BE MODERATELY UNSTABLE...SEVERE THUNDERSTORMS ARE NOT EXPECTED WITH THIS SECOND WAVE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY...AND THEN AGAIN ON FRIDAY AND SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
The Atlanta radar (KFFC), 95 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
1 hail. Local standard time, as filed.
The public reported penny-sized hail near Georgia Highway 9.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502827.